Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 445, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 25, 2017, 8:40 PM MDT for De Baca County, Guadalupe County, Lincoln County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2017, 8:40 PM MDT (02:40 UTC)
- Expired
- Sep 25, 2017, 9:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties De Baca County, NM, Guadalupe County, NM, Lincoln County, NM
The radar
The Cannon AFB radar (KFDX), 125 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3741 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
748
WUUS55 KABQ 260240
SVRABQ
NMC011-019-027-260330-
/O.NEW.KABQ.SV.W.0445.170926T0240Z-170926T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
840 PM MDT MON SEP 25 2017
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Northeastern Lincoln County in central New Mexico...
West central De Baca County in east central New Mexico...
Southwestern Guadalupe County in east central New Mexico...
* Until 930 PM MDT.
* At 839 PM MDT, a severe thunderstorm was located 12 miles northwest
of Ramon, or 18 miles southeast of Vaughn, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Lincoln...west central De Baca and southwestern
Guadalupe Counties.
This includes Highway 285 between Mile Markers 177 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
&&
LAT...LON 3440 10509 3451 10499 3449 10471 3423 10488
TIME...MOT...LOC 0239Z 279DEG 9KT 3440 10498
HAIL...1.00IN
WIND...60MPH
$$
CA1 follow-up statement
739
WWUS55 KABQ 260258
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
858 PM MDT MON SEP 25 2017
NMC011-019-027-260330-
/O.CON.KABQ.SV.W.0445.000000T0000Z-170926T0330Z/
Lincoln-De Baca-Guadalupe-
858 PM MDT MON SEP 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR NORTHEASTERN LINCOLN...WEST CENTRAL DE BACA AND SOUTHWESTERN
GUADALUPE COUNTIES...
At 858 PM MDT, a severe thunderstorm was located 11 miles north of
Ramon, or 21 miles southeast of Vaughn, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Lincoln...west central De Baca and southwestern
Guadalupe Counties.
This includes Highway 285 between Mile Markers 184 and 189.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3440 10504 3451 10499 3449 10471 3426 10486
TIME...MOT...LOC 0258Z 279DEG 9KT 3439 10492
HAIL...1.00IN
WIND...60MPH
$$
CAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 5:56 PM MDT, 2 hours 44 minutes earlier.
Area forecast discussion, Sep 25, 5:56 PM MDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 556 PM MDT Mon Sep 25 2017 .AVIATION... 00Z TAF CYCLE Main feature of interest for the next 24 hours will be the backdoor cold front moving from northeast and east-central NM this evening to far eastern AZ by Tuesday evening. Ahead of the cold front through 02Z vicinity thunderstorms and erratic wind gusts will be possible at KTCC and KROW, and through 06Z at KLVS. MVFR to IFR cigs are expected across eastern NM after midnight and at KSAF and KLVS, as well. MVFR to IFR cigs will persist at these locations throughout the day on Tuesday. East to east-southeast gap winds are expected after 02Z along the Central Mountain chain with gusts generally 25-35 KTS. East wind gusts at KABQ will range from 28-35 KTS, near airport weather warning criteria, after 03Z, and these gusts will continue through mid morning Tuesday. && .PREV DISCUSSION...318 PM MDT Mon Sep 25 2017... .SYNOPSIS... A very active and wet week is in store across the Land of Enchantment. A back door front sliding down the plains today and westward through the gaps of the central mountain chain tonight will set the stage for showers and thunderstorms area wide through the week. Abundant moisture behind the front will continue to advect into NM through the week as an upper level storm system gains strength over AZ. Wednesday and Thursday look to be most active days with widespread storms and potentially heavy rainfall. Additionally, gap winds will return both Tuesday and Wednesday nights across the Rio Grande Valley. High temperatures will remain below normal for the rest of the week. && .DISCUSSION... The back door cold front continues to drop southward across the plains this afternoon. Showers and thunderstorms are currently developing along the front as well as a dryline across east central and southeast NM. Hi-res models indicate that the greatest coverage of showers and thunderstorms through the overnight hours will be across the southeast quarter or so of the CWA near the front as it slides south. There will be a threat for heavy rainfall, small hail and gusty winds with these storms. Behind the front, across northeast NM, low clouds and perhaps some fog will develop. Meanwhile, the front will push westward through the gaps of the central mountain chain. A gusty east canyon wind is expected across the Rio Grande Valley late tonight, with gusts up to 40 mph possible. The front will usher low level moisture westward through Tuesday morning. Meanwhile, the secondary upper level energy will dive into AZ, forming an upper level low Tuesday afternoon. Lift ahead of this upper level system combined with the increase in low level moisture will yield mainly scattered showers and thunderstorms across western and central NM Tuesday afternoon and evening. Portions of eastern NM may be too stable for additional storms to develop. Nonetheless, the gap wind will return Tuesday night, and will likely be stronger than tonight, across the RGV. Showers and thunderstorms will continue to increase in coverage Tuesday night across central and western NM and will expand eastward across eastern NM Wednesday. Any location across northern and central NM will have the potential for some rainfall with embedded thunderstorms Wednesday. Given how dry the soils are across western and much of central NM, flooding will not be a big concern until the area gets at least one or two rounds of rainfall. Soil moisture values are much higher across the east, and this area will be watched more intently for potential flooding. Storms will continue Wednesday night through Thursday, with locally heavy rainfall possible. Through this time, storms will start to shift more over eastern NM again as the upper level low shifts northeastward across Utah. The low will weaken as it shifts across the central and northern Rockies Friday, but there will still be enough lift and plenty of moisture across NM for additional storms. Models are a bit at odd with just how great the coverage will be, but at least scattered coverage across much of the CWA seems likely. Storm coverage will wind down a bit more on Saturday, and substantially more on Sunday as dry air aloft filters into the area under westerly flow aloft. 34 && .FIRE WEATHER... Another active night and morning across portions of eastern NM. And now more showers and storms are developing, especially along the back door cold front from roughly Santa Rosa to Clovis. It will be another busy evening and overnight as the front continues south and west, spilling into the Rio Grande Valley shortly after dark. Some strong wind gusts around 40 mph will be possible downwind of the Gaps and Canyons of the Central Mountains. Locations include Albuquerque, Socorro and Carrizozo, and to a lesser extent, Santa Fe and Taos. Showers and thunderstorms will develop from the central mountain peaks to the TX border. RH recovery tonight will be fair to good in the west and excellent in the east. Convection will be more widespread on Tuesday, thanks to the increase in moisture spilling into the RGV all the way to the Continental Divide, and a deepening trough over the Great Basin. Most of us will see a shower or thunderstorm Tuesday from the Divide all the way to the TX border. Highs will be below normal in the west and well below normal in the east. RH values will be high and vent rates poor over all the east Tuesday. East Canyon winds will continue into the RGV. The deepening trough will develop a closed low near Las Vegas, NV Tuesday and drift south Wednesday. Tons of moisture will be drawn north. As active as Tuesday will be, Wednesday will be even more so, with widespread rain, especially in the west. The rain could be heavy at times. East Canyon winds will continue into the RGV. The closed low will lift northeast into UT Thursday and WY/MT Friday. The flow aloft will not be westerly enough to dry us out, instead we will continue seeing showers and thunderstorms over most of the area. Finally by the weekend we will get enough of a westerly flow aloft to dry out NM some. We can't promise a dry day for anyone though at this point. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 25, 4:33 AM MDT, 16 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 433 AM MDT Mon Sep 25 2017 NMZ501>540-261100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 433 AM MDT Mon Sep 25 2017 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight Freezing temperatures will persist for a couple of hours after sunrise today in parts of the San Juan basin near Farmington, Bloomfield, and Aztec. Scattered to numerous thunderstorms are expected to periodically develop over eastern New Mexico today and tonight. Some strong storms with hail, gusty downburst winds, and locally heavy rainfall are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible much of the remainder of the week, in particular on Tuesday, Wednesday, and Thursday. A few strong storms with small hail, gusty downburst winds, and locally heavy rainfall will be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any rainfall through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 52
In the hours before
Local storm report, Sep 25, 5:38 PM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 PM MDT MON SEP 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 8 SSE PORTALES 34.07N 103.32W
09/25/2017 M0.75 INCH ROOSEVELT NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1702194
CALocal storm report, Sep 25, 6:00 PM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 PM MDT MON SEP 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD TAIBAN 34.44N 104.01W
09/25/2017 DE BACA NM NMDOT
HIGHWAY 294 BETWEEN MM 0 TO 15 CLOSED
&&
EVENT NUMBER ABQ1702195
JLPSpecial weather statement, Sep 25, 7:12 PM MDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Albuquerque NM 712 PM MDT MON SEP 25 2017 NMZ538-260145- Chaves County Plains- 712 PM MDT MON SEP 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY UNTIL 745 PM MDT... At 712 PM MDT, Doppler radar was tracking a strong thunderstorm near Roswell, moving east at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Roswell, Bitter Lake Wildlife Refuge, Bottomless Lakes State Park and Midway. This includes Highway 285 between Mile Markers 102 and 116. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3331 10454 3349 10453 3352 10422 3325 10423 TIME...MOT...LOC 0112Z 273DEG 11KT 3340 10446 CA
Special weather statement, Sep 25, 7:45 PM MDT, 55 minutes before
Special Weather Statement National Weather Service Albuquerque NM 745 PM MDT MON SEP 25 2017 NMZ538-260230- Chaves County Plains- 745 PM MDT MON SEP 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAVES COUNTY UNTIL 830 PM MDT... At 745 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Bottomless Lakes State Park, or 16 miles east of Roswell, moving east at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Heavy rain will also be possible with this storm. This storm will remain over mainly rural areas of northeastern Chaves County. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3336 10434 3353 10434 3357 10410 3332 10409 TIME...MOT...LOC 0145Z 273DEG 11KT 3344 10426 CA
Special weather statement, Sep 25, 8:09 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
809 PM MDT MON SEP 25 2017
NMZ533-260300-
Guadalupe County-
809 PM MDT MON SEP 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE COUNTY
UNTIL 900 PM MDT...
At 809 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Vaughn, moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Heavy rain and frequent and dangerous cloud to ground lightning will
also be possible with this storm.
Locations impacted include...
Vaughn.
This includes Highway 285 between Mile Markers 186 and 204.
Frequent dangerous cloud to ground lightning is occurring with this
storm. Lightning can strike 10 miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3435 10491 3443 10526 3461 10521 3465 10489
3435 10489
TIME...MOT...LOC 0209Z 273DEG 11KT 3452 10508
CASpecial weather statement, Sep 25, 8:16 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
816 PM MDT MON SEP 25 2017
NMZ536-538-260300-
Roosevelt County-Chaves County Plains-
816 PM MDT MON SEP 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROOSEVELT AND
NORTHEASTERN CHAVES COUNTIES UNTIL 900 PM MDT...
At 816 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of Kenna, or 34 miles west of Portales, moving east
at 5 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Heavy rain and frequent and dangerous cloud to ground lightning will
also be possible with this storm.
This storm will remain over mainly rural areas of west central
Roosevelt and northeastern Chaves Counties.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3390 10371 3395 10404 3409 10398 3409 10395
3412 10395 3418 10363
TIME...MOT...LOC 0216Z 258DEG 5KT 3405 10393
CAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 6:11 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 19 min |
| Sep 25, 6:15 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 2 hr |
| Sep 25, 6:30 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 11 min |
| Sep 25, 7:12 PM MDT | Special Weather Statement | ABQ | Chaves | 33 min |
| Sep 25, 7:45 PM MDT | Special Weather Statement | ABQ | Chaves | 45 min |
| Sep 25, 8:01 PM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 119 min |
| Sep 25, 8:09 PM MDT | Special Weather Statement | ABQ | Guadalupe | 51 min |
| Sep 25, 8:16 PM MDT | Special Weather Statement | ABQ | Roosevelt | 44 min |
| Sep 25, 9:10 PM MDT | Special Weather Statement | ABQ | Roosevelt | 50 min |
| Sep 25, 9:26 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 49 min |
| Sep 25, 10:10 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 28 min |
| Sep 25, 10:55 PM MDT | Special Weather Statement | ABQ | Roosevelt | 50 min |
| Sep 25, 10:58 PM MDT | Special Weather Statement | ABQ | Chaves | 47 min |
| Sep 26, 12:24 AM MDT | Special Weather Statement | ABQ | Roosevelt | 36 min |
| Sep 26, 2:44 AM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, Roosevelt | 3 hr |
| Sep 26, 2:26 PM MDT | Special Weather Statement | ABQ | Cibola | 34 min |
| Sep 26, 3:02 PM MDT | Special Weather Statement | ABQ | Cibola | 28 min |
| Sep 26, 3:32 PM MDT | Special Weather Statement | ABQ | 28 min | |
| Sep 26, 4:13 PM MDT | Special Weather Statement | ABQ | 32 min | |
| Sep 26, 4:49 PM MDT | Special Weather Statement | ABQ | Bernalillo | 26 min |
| Sep 26, 5:12 PM MDT | Special Weather Statement | ABQ | Valencia | 33 min |
| Sep 26, 5:27 PM MDT | Special Weather Statement | ABQ | Sandoval | 33 min |
| Sep 26, 5:29 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Cibola, Valencia | 27 min |
| Sep 26, 5:58 PM MDT | Special Weather Statement | ABQ | Bernalillo | 32 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.